Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2003, 2:19 AM CDT for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 2:19 AM CDT (07:19 UTC)
- Expired
- May 10, 2003, 3:00 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS53 KLSX 100719
SVRLSX
MOC113-139-219-100800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
218 AM CDT SAT MAY 10 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
EASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 300 AM CDT
* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEW FLORENCE...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUELL
BELLFLOWER
HAWK POINT
TRUXTON
OLNEY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3893 9159 3880 9143 3888 9098 3906 9103
3915 9114 3914 9132
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:35 PM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, May 9, 3:35 PM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT FRI MAY 9 2003 ACTIVE WEATHER PATTERN CONTINUES. COLD FRONT HAS BASICALLY BECOME QUASI-STATIONARY ALONG A LINE FROM AROUND QUINCY ILLINOIS TO JUST SOUTH OF KANSAS CITY MISSOURI. CU FIELD SOUTH OF COLD FRONT INDICATING GOOD INSTABILITY...BUT LACK OF BIG TSRA OVER MO ATTM PROBABLY A RESULT OF WEAK CAP AS SHOWN BY ETA BUFR SOUNDINGS. RUC SOUNDINGS ARE INDICATING THAT WE ARE UNCAPPED...BUT WEAK/NON-EXISTENT SURFACE CONVERGENCE ALONG OUR STALLED FRONTAL BOUNDARY IS INHIBITING CONVECTIVE DEVELOPMENT. THIS SHOULDNT LAST...AND WE ARE EXPECTING CONVECTION TO FIRE ALONG AND SOUTH OF THE FRONT IN THE WARM MOIST AIR ON THE NOSE OF THE LOW LEVEL JET. HPC HAS US OUTLOOKED IN THEIR EXCESSIVE RAINFALL PRODUCT...AND MODEL QPFS ARE IMPRESSIVE TO SAY THE LEAST WITH THE GFS PRINTING OUT 4+ INCHES OF PRECIP OVER CENTRAL PORTIONS OF OUR CWA. FLASH FLOOD GUIDANCE VALUES ARE LOW WITH MOST AREAS HOVERING AROUND THE 1 INCH IN 1 HOUR MARK. HAVE OPTED TO GO WITH A FLOOD WATCH FOR TONIGHT THROUGH NOON TOMORROW TO COVER THIS POTENTIAL HIGH WATER PROBLEM. ADD TO THIS...THE POTENTIAL FOR SEVERE WEATHER. MODEL SOUNDINGS ARE SHOWING SOME 6000+ J/KG OF CAPE EARLY THIS EVENING...QUICKLY FALLING OFF TO A LESS SCARY BUT STILL RESPECTABLE LEVEL OF 3500-4000 J/KG BY MIDNIGHT. THE RUC IS SHOWING BETWEEN 20 AND 30 M/S OF 0-6KM BULK SHEAR WHICH IS WELL INTO SUPERCELL RANGE. WITH THAT IN MIND...AND A NICE BOUNDARY TO SUCK VORTICITY OFF OF...SPCS MODERATE RISK FOR SEVERE WEATHER TONIGHT LOOKS GOOD. THE FUN CONTINUES ON SATURDAY AS THE COLD FRONT FINALLY GETS MOVING. BOTH THE ETA AND THE GFS ARE FAIRLY CONSISTENT WITH THEIR HANDLING OF THE FROPA. MESOETA SOUNDINGS SHOWING SOME 2000 TO 4000 CAPES DEPENDING ON WHERE YOURE STANDING AND BULK SHEAR VECTORS AOA 25 M/S FOR SUPERCELLS. AGAIN...MODERATE RISK FOR SATURDAY TILL THE FROPA AROUND MIDNIGHT. THE WEATHER FINALLY CALMS DOWN ON SUNDAY BEHIND THE FRONT. A COOL HIGH PRESSURE SYSTEM BUILDS IN AND HANGS IN INTO NEXT WEEK. EXTENDED...QUIET WEATHER CONTINUES INTO TUESDAY NEXT WEEK AS SURFACE RIDGE FINALLY SLIDES SOUTH OF THE AREA INTO WESTERN TENNESSEE AND EASTERN ARKANSAS. THE NEXT MAJOR SHORT WAVE TO AFFECT THE AREA STARTS DEEPENING AT 500 MB OVER THE DAKOTAS BETWEEN 00Z AND 12Z WEDNESDAY MORNING. ASSOCIATED SURFACE SYSTEM DEVELOPS OVER SOUTHERN NEBRASKA AT THAT TIME AND BEGINS DRAWING MOISTURE BACK NORTHWARD INTO THE MID-MISSISSIPPI VALLEY REGION. KEPT CHANCE TSRA IN FOR BOTH WEDNESDAY AND THURSDAY...AND WENT DRY FOR FRIDAY AS IT LOOKS LIKE THE SYSTEM SHOULD BE CLEAR OF THE AREA BY THEN. FOLLOWED ENSEMBLE MOS/HPC GUIDANCE CLOSELY FOR TEMPS THROUGH PERIOD. .STL...FLOOD WATCH ALONG AND NORTH OF A LINE FROM OWENSVILLE MO TO NASHVILLE IL. CARNEY
Hazardous weather outlook, May 9, 2:10 PM CDT, 12 hours 9 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT FRI MAY 9 2003 ...THE RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER PARTS OF CENTRAL AND EAST CENTRAL MISSOURI. CITIES IN THE MODERATE RISK INCLUDE ST LOUIS...COLUMBIA...JEFFERSON CITY... MEXICO AND CUBA. SURROUNDING THE MODERATE RISK...THERE IS A SLIGHT RISK THAT COVERS NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VERY WARM AND HUMID ATMOSPHERE THAT COVERS THE AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...THAT COULD RESULT IN FLASH FLOODING. IN ADDITION...THESE STORMS MAY BECOME SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE REGION TONIGHT. FLASH FLOODING WILL BE POSSIBLE NORTH OF A CUBA MISSOURI TO SPARTA ILLINOIS LINE. IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND HAIL UP TO THE SIZE OF BASEBALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS STILL SOME UNCERTAINTY ON HOW TONIGHTS THUNDERSTORMS WILL AFFECT THE EXACT SETUP FOR ADDITIONAL THUNDERSTORM DEVELOPMENT TOMORROW. AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT OUTBREAK OF SEVERE WEATHER INCLUDING TORNADOES OVER THE REGION ON SATURDAY AFTERNOON AND EVENING. THERE IS A MODERATE RISK FOR THE ENTIRE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT WILL MOVE INTO CENTRAL MISSOURI LATE TOMORROW AFTERNOON...AND PASS THROUGH EASTERN MISSOURI AND ADJACENT PARTS OF ILLINOIS SATURDAY EVENING. SOME OF THESE STORMS WILL BE SEVERE GIVEN THE STRONG FORCING ASSOCIATED WITH THIS STORM SYSTEM...AS WELL AS THE HIGH AMOUNTS OF ATMOSPHERIC SHEAR AND INSTABILITY. STAY TUNED FOR CONTINUED UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION MAY BE NEEDED SEVERAL MORE TIMES THROUGH SATURDAY EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
In the hours before
Local storm report, May 9, 8:57 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM VIRDEN IL 1.25 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SPOTTER.Local storm report, May 9, 8:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM FLORIDA MO 0.75 INCH HAIL
05/09/03 MONROE REPORTED BY SHERIFF.Local storm report, May 9, 9:03 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM FARMERSVILLE IL 0.75 INCH HAIL
05/09/03 MONTGOMERY REPORTED BY SPOTTER.Local storm report, May 9, 9:17 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0914 PM MT STERLING IL 1.75 INCH HAIL
05/09/03 BROWN RELAYED BY WFO ILXLocal storm report, May 9, 9:42 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0936 PM GRIGGSVILLE IL 0.75 INCH HAIL
05/09/03 PIKELocal storm report, May 9, 11:59 PM CDT, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1N CHESTER IL 0.75 INCH HAIL
05/09/03 RANDOLPH REPORTED BY SPOTTER.
0535 PM PERRY MO 1.00 INCH HAIL
05/09/03 RALLS REPORTED BY SPOTTER.
0550 PM 7NE SPARTA IL 1.75 INCH HAIL
05/09/03 RANDOLPH REPORTED BY FIRE DEPT IN
COULTERVILLE.
0600 PM 2N BOWLING GREEN MO 0.75 INCH HAIL
05/09/03 PIKE REPORTED BY SPOTTER.
0606 PM 4N BOWLING GREEN MO 1.50 INCH HAIL
05/09/03 PIKE REPORTED BY SPOTTER.
0625 PM 1NE BOWLING GREEN MO 1.00 INCH HAIL
05/09/03 PIKE
0635 PM KELL IL 0.88 INCH HAIL
05/09/03 MARION REPORTED BY SHERIFF.
0635 PM LOUISIANA MO 1.25 INCH HAIL
05/09/03 PIKE REPORTED BY SHERIFF. TIME
ESTIMATED.
0635 PM LOUISIANA MO WIND DAMAGE
05/09/03 PIKE LARGE TREES LIMBS DOWN.
REPORTED BY SHERIFF.
TIME ESTIMATED.
0637 PM 5W HALLSVILLE MO FUNNEL CLOUD
05/09/03 BOONE REPORTED AT HWY 63 AND
124 BY UNIV OF MISSOURI
STORM CHASER.
0650 PM 1SW LOUISIANA MO FUNNEL CLOUD
05/09/03 PIKE ALONG HWY 54 REPORTED BY
SHERIFF.
0650 PM 1W BOWLING GREEN MO FUNNEL CLOUD
05/09/03 PIKE
0715 PM 4S NEBO IL 0.75 INCH HAIL
05/09/03 PIKE REPORTED BY SPOTTER.
0720 PM HILLVIEW IL 0.88 INCH HAIL
05/09/03 GREENE REPORTED BY ISP.
0722 PM 5W MEXICO MO 0.75 INCH HAIL
05/09/03 AUDRAIN REPORTED BY HAM RADIO.
0725 PM BELLEVIEW IL FUNNEL CLOUD
05/09/03 CALHOUN REPORTED BY SPOTTER.
0735 PM 5S WHITE HALL IL 1.00 INCH HAIL
05/09/03 GREENE REPORTED BY EMA.
0740 PM WHITE HALL IL 2.50 INCH HAIL
05/09/03 GREENE REPORTED BY SPOTTER.
0758 PM SCOTTVILLE IL 2.00 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SHERIFF.
0800 PM MODESTO IL 2.00 INCH HAIL
05/09/03 MACOUPIN REPORTED BY EMA.
0808 PM VIRDEN IL 0.88 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SPOTTER.
0825 PM 3S PALMYRA IL FUNNEL CLOUD
05/09/03 MACOUPIN 2 FUNNEL CLOUDS OBSERVED
BY SPOTTER.
0830 PM PALMYRA IL 1.75 INCH HAIL
05/09/03 MACOUPIN REPORTED BY HAM RADIO.
0830 PM 5W GIRARD IL 1.75 INCH HAIL
05/09/03 MACOUPIN REPORTED BY EMA.
0845 PM 1S VIRDEN IL 1.75 INCH HAIL
05/09/03 MACOUPIN REPORTED BY FIRE DEPT
0845 PM 1W ASHLEY IL 0.75 INCH HAIL
05/09/03 WASHINGTON REPORTED BY SPOTTER.
0848 PM VIRDEN IL 1.25 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SPOTTER.
0850 PM FLORIDA MO 0.75 INCH HAIL
05/09/03 MONROE REPORTED BY SHERIFF.
0855 PM FARMERSVILLE IL 0.75 INCH HAIL
05/09/03 MONTGOMERY REPORTED BY SPOTTER.
0914 PM MT STERLING IL 1.75 INCH HAIL
05/09/03 BROWN RELAYED BY WFO ILX
0936 PM GRIGGSVILLE IL 0.75 INCH HAIL
05/09/03 PIKEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 42 min |
| May 9, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 49 min |
| May 9, 10:08 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 37 min |
| May 9, 10:16 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 44 min |
| May 10, 3:42 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 63 min |
| May 10, 3:45 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 4 hr |
| May 10, 5:08 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 52 min |
| May 10, 6:31 AM CDT | Flash Flood Warning | LSX | Pike | 4 hr |
| May 10, 8:12 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| May 10, 8:19 AM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| May 10, 8:43 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| May 10, 10:47 AM CDT | Tornado Warning | LSX | Crawford | 43 min |
| May 10, 11:07 AM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles | 3 hr |
| May 10, 11:15 AM CDT | Flash Flood Warning | LSX | Audrain | 3 hr |
| May 10, 11:26 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 49 min |
| May 10, 4:54 PM CDT | Tornado Warning | LSX | Knox | 51 min |
| May 10, 5:21 PM CDT | Tornado Warning | LSX | Shelby | 39 min |
| May 10, 5:35 PM CDT | Tornado Warning | LSX | Monroe | 40 min |
| May 10, 5:42 PM CDT | Tornado Warning | LSX | Boone, Moniteau | 48 min |
| May 10, 5:44 PM CDT | Tornado Warning | LSX | Knox, Lewis | 31 min |
| May 10, 5:47 PM CDT | Tornado Warning | LSX | Lewis, Marion | 43 min |
| May 10, 6:04 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 41 min |
| May 10, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 37 min |
| May 10, 6:13 PM CDT | Tornado Warning | LSX | Marion, Monroe, Ralls | 47 min |
| May 10, 6:28 PM CDT | Tornado Warning | LSX | Lewis | 47 min |
| May 10, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 61 min |
| May 10, 6:39 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 66 min |
| May 10, 6:53 PM CDT | Tornado Warning | LSX | Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.